MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9680BER105-A
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing an embolization procedure in the internal carotid artery (ica) using a benchmark bmx96 access system (benchmark max), a neuron select catheter 5f (5f select), and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician advanced the bmx96 over the guidewire and 5f select.Subsequently, after 30 minutes of use and completing an angiogram, the bmx96 was noticed to be leaking.Therefore, the benchmark was removed.After removal, the physician found the bmx96 to be fractured mid-shaft.The procedure was completed using a new bmx96.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx96 revealed that the catheter was kinked and a leak at the kinked location.This is likely reported damage.If the bmx96 is manipulated at an extreme angle during use, damage such as a kink may occur.The bmx96 was flushed during evaluation and bubbles were observed coming from the kinked location.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX 96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15439820
Report Number3005168196-2022-00433
Device Sequence Number5569636
Product Code DQY
UDI-Device Identifier00815948022638
UDI-Public815948022638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Catalogue NumberBMX9680BER105-A
Device Lot NumberH12817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005